MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE AORTIC VALVULOPLASTY BALLOON DILATATION CATHETER; BALLOON AORTIC VALVULOPLASTY

BARD PERIPHERAL VASCULAR, INC. TRUE AORTIC VALVULOPLASTY BALLOON DILATATION CATHETER; BALLOON AORTIC VALVULOPLASTY
Catalog Number 0224512
Medical Device Problem Codes Leak/Splash (1354); Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an aortic valvuloplasty procedure an alleged air bubble was found inside the balloon during inflation.The balloon was deflated and removed from the patient.A new syringe and stopcock was used but the same issue occurred.A new balloon was prepped and used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.The device was aspirated per the current instructions for use, and the residual air was able to be fully aspirated from the device.No leaks or air bubbles were noted within the device.Therefore, the investigation is unconfirmed for the reported aspiration issue.The definitive root cause for the reported aspiration issue could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current instructions for use (ifu) states: warnings & precautions: never use force when advancing or retracting intravascular device without first angiographically determining cause for any resistance.Using force may damage catheter or cause injury to the patient (such as vessel perforation).Do not exceed maximum inflation pressure indicated on label.Excess inflation pressure can cause balloon rupture and the inability to withdraw catheter through introducer sheath.Withdrawing balloon through introducer sheath may damage balloon.Dilatation catheter preparation: prior to use, the air in the balloon catheter should be removed.To facilitate purging, select a syringe or inflation device with a 50 ml or larger capacity and fill approximately half of it with the appropriate balloon inflation medium.Do not use air or any gaseous medium to inflate the balloon.Connect a stopcock to the balloon inflation female luer hub on the dilatation catheter.Connect the syringe to the stopcock.Hold the syringe with the nozzle pointing downward, open the stopcock and aspirate for approximately 15 seconds.Release the plunger.Repeat step 7 two more times or until bubbles no longer appear during aspiration (negative pressure).Once completed, evacuate all air from the barrel of the syringe/inflation device.Prepare the wire lumen of the catheter by attaching a syringe to the wire lumen hub and flushing with sterile saline solution.
 
Event or Problem Description

Brand Name
TRUE AORTIC VALVULOPLASTY BALLOON DILATATION CATHETER
Common Device Name
BALLOON AORTIC VALVULOPLASTY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7088276
Report Number2020394-2017-01700
Device Sequence Number11077918
Product Code OZT
UDI-Device Identifier00801741091001
UDI-Public(01)00801741091001
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Catalogue Number0224512
Device Lot NumberGFBR2760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight98